Alert archive / Colorado / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 89, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jul 22, 2000, 5:49 PM MDT for Weld County, Colorado. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 22, 2000, 5:49 PM MDT (23:49 UTC)
- Expired
- Jul 22, 2000, 6:30 PM MDT
- In force
- 41 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Weld County, CO
The radar
The Cheyenne radar (KCYS), 67 km from the middle of the area, began a volume at 23:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 11.8 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 823 J/kg
- Mixed-layer CIN
- -200 J/kg
- Mixed-layer LCL
- 1286 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- -100 m²/s²
- 0-3 km storm-relative helicity
- 103 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -1.3
The text
As transmitted, in the capitals the NWS used until 2016.
187
WUUS55 KBOU 222349
SVRDEN
COC123-230030-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
549 PM MDT SAT JUL 22 2000
THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WEST CENTRAL WELD COUNTY IN NORTHEAST COLORADO
THIS INCLUDES THE CITY OF GREELEY
* UNTIL 630 PM MDT
* AT 549 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 5 MILES WEST OF PIERCE...OR ABOUT 12 MILES
NORTHEAST OF FORT COLLINS...MOVING SOUTH AT 25 MPH.
LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO...
GREELEY...WINDSOR...SEVERANCE...PIERCE AND AULT.
IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER
AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE
THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN
EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
LAT...LON 4068 10491 4041 10494 4041 10482 4041 10473
4069 10471
SWEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 2:30 PM MDT, 3 hours 19 minutes earlier.
Area forecast discussion, Jul 22, 2:30 PM MDT, 3 hours 19 minutes before
NORTHEAST AND NORTH CENTRAL COLORADO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER COLORADO 230 PM MDT SAT JUL 22 2000 WHEN...WHERE AND WILL WE SEE SVR WX LATER THIS AFTN AND EVE? APRS SETUP THIS AFTN/EVE FOR SVR WX ON NERN CO PLAINS NOT AS FAVORABLE AS YESTERDAY. SPC HAD NERN HALF OF CWA UNDER A MODERATE RISK FOR SVR YESTERDAY. TODAY SAME AREA ONLY UNDER A SLIGHT RISK. LOWER RISK LOOKS REASONABLE BECAUSE OF LESS SHEAR AND THE LACK OF ANY SIGNIFICANT UPR LVL FEATURES SUCH AS A JET MAX TO PROVIDE ADDITIONAL LIFT. WHAT WE DO HAVE HWVR IS AN OLD OUTFLOW BOUNDARY EXTENDING NW-SE ACRS NERN WELD...LOGAN...WASHINGTON AND YUMA CTYS WHICH SHOULD ACT AS A FOCUS FOR TSTM INITIATION IN THE NEXT 1-2 HRS. EAST OF THIS LINE...THE BNDRY LYR AIR WAS SLGTLY COOLER AND MORE STABLE WHERE CINS IN THE -100 TO -200 RANGE AS OF 20Z. A SECOND AREA FOR T-STORM FORMATION NEXT 1-3 HRS WILL BE OVR AND ALG THE FNT RNG FTHLS. ALREADY SEEING MORE CONVECTION OVR THE FTHLS COMPARED TO YESTERDAY AT THIS TIME. BUT HOW ABOUT OUR MOISTURE AVAILABILITY? MDLS SHOW LOW LVL MOISTURE DEEPENING ALG THE FTHLS THIS AFTN WITH LGT ELY LOW LVL FLOW. HWVR... SFC DWPTS WITHIN THE CORRIDOR HV FALLEN FM THE MID 50S TO THE MID 40S IN THE PAST HR OR SO...WITH MANY LDADS SITES UP NR FTHLS SWINGING ARND TO S-SWLY WINDS. STILL SEE WDLY SCTD STORMS FORMING OVR THE FTHLS AND DRIFTING SELY OVR THE URBAN CORRIDOR LATER THIS AFTN. STORM MOTIONS WILL BE VRY SLOW WITH WINDS BELOW 550 MBS LESS THAN 10 KTS AND NWLY AT 10-25 KTS ABOVE 550 MBS AS PER PLATTEVILLE PROFILER AND ACARS SOUNDINGS. BLV STG MICROBURST WINDS BIGGEST CONCERN WITH STORMS COMING OFF THE FTHLS...WHILE HAIL AND LOCALLY HVY RAIN MAIN A CONCERN ON THE NERN PLAINS...GENERALLY ALG A CHEYENNE TO LIMON LINE...WHERE A FEW COULD BECOME SVR. SEE STORMS OVR AND NR THE FTHLS COLLAPSING BEFORE SUNSET AND A COUPLE OF HOURS AFTER SUNSET ON THE PLAINS E OF THE URBAN CORRIDOR. SUNDAY...LOOKS MUCH DRIER AND SOMEWHAT WARMER WITH AXIA OF UPR LVL RIDGE INCHES CLOSER TO THE AREA. FLOW ALOFT ALSO MUCH WEAKER UNDER THE RIDGE WITH ETA SHOWING CIN VALUES ON THE PLAINS SUN AFTN IN THE -50 TO -200 RANGE. ISOLD LATE DAY STORMS STILL A POSSIBILITY IN THE MTNS AND MONUMENT RIDGE...OTWS SHOULD SEE PLENTY OF SUNSHINE SUN. MONDAY...LOOKS TO BE ANOTHER UNSEASONABLY WARM AND DRY DAY ALONG AND W OF THE FNT RNG URBAN CORRIDOR BECAUSE OF WARMING ALOFT AND LEE TROFG RESULTING IN WLY/DOWNSLOPE FLOW. E OF THE SFC TROF...COULD SEE ANOTHER ROUND OF AFTN AND EVE TSTMS AS S-SELY WINDS WILL CONT TO ADVECT HIGH DEWPTS (IN THE 60S) UP INTO THE ERN CTYS OF THE STATE. IN THE EXTENDED PD...MDL RNG MDLS SHOW UPR RIDGE RETROGRADING WITH THE FLOW ALOFT BECOMING NWLY AGAIN. SFC PROGD SHOW A WEAK SURGE OF COOL AIR SLIDING ACRS NENR PLAINS DURING THE DAY TUE WITH UPSLOPE CLOUDS AND PCPN BY AFTN/EVE. WED AND THU...COLD FNT APRS TO MOV AWAY FM FNT RNG WHERE IT BECOMES STNRY ON THE PLAINS. THIS SFC TROF WILL PROBABLY ACT AS A FOCUS FOR AFTN AND EVE STORMS EACH DAY. OF COURSE CAN NOT RULE OUT THE HEAT DRIVEN STORMS OVR AND NRN THE MTNS...BUT DO NOT SEE MUCH RAIN WITH THEM DUE THE LIMITED MOISTURE. BAKER .DEN...NONE.
In the hours before
Local storm report, Jul 22, 12:06 PM MDT, 5 hours 43 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
1206 PM MDT SAT JULY 22 2000
...PRELIMINARY STORM REPORT FOR JULY 22 2000...
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1200 AM GENOA CO 1.75 INCH HAIL
07/22/00 LINCOLN
1230 AM 16 NE LIMOM CO 1.00 INCH HAIL
07/22/00 LINCOLN
1234 AM 4 N GENOA CO 1.50 INCH HAIL
07/22/00 LINCOLN
1243 AM GENOA CO 1.00 INCH HAIL
07/22/00 LINCOLN
1257 AM GENOA CO 1.00 INCH HAIL
07/22/00 LINCOLN
110 AM BYERS CO 1.00 INCH HAIL
07/22/00 ARAPAHOE
200 AM 6 S DEERTRAIL CO 0.75 INCH HAIL
07/22/00 ELBERT
0300 AM 8 NE PUNKIN CENTER CO 1.50 INCH HAIL
07/22/00 LINCOLN
JKLocal storm report, Jul 22, 12:27 PM MDT, 5 hours 22 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
1224 PM MDT SAT JULY 22 2000
...PRELIMINARY STORM REPORT FOR FRIDAY JULY 21 2000...
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
602 PM 5 N RIVERSIDE RESERVOIR CO TORNADO
07/21/00 WELD/MORGAN FOR 15 MINUTES IN
EAST CENTRAL WELD AND
WESTERN MORGAN COUNTIES
622 PM 5 N ANTON CO TORNADO
07/21/00 WASHINGTON
625 PM 1 NE WIGGINS CO 1.00 INCH HAIL
07/21/00 MORGAN
642 PM 1 SE WIGGINS CO 1.75 INCH HAIL
07/21/00 MORGAN
646 PM 2 SE WELDONA CO STRONG WINDS
07/21/00 MORGAN 4-5 INCH BRANCHES BLOWN
OFF TREES ALONG HWY 144
650 PM 5 N ANTON CO 2.75 INCH HAIL
07/21/00 WASHINGTON
717 PM LINDON CO 0.88 INCH HAIL
07/21/00 WASHINGTON
728 PM 4 S OVID CO 0.88 INCH HAIL
07/21/00 WASHINGTON
730 PM 8 S ANTON CO 2.00 INCH HAIL
07/21/00 WASHINGTON
737 PM 4 N LAST CHANCE CO 0.75 INCH HAIL
07/21/00 WASHINGTON
750 PM ANTON CO 2.75 INCH HAIL
07/21/00 WASHINGTON
800 PM 3 S THURMAN CO 0.75 INCH HAIL
07/21/00 LINCOLN
804 PM 9 S LAST CHANCE CO 1.25 INCH HAIL
07/21/00 WASHINGTON
830 PM GENOA CO 2.75 INCH HAIL
07/21/00 LINCOLN
830 PM FLAGLER CO 2.75 INCH HAIL
07/21/00 WASHINGTON
JKSpecial weather statement, Jul 22, 1:30 PM MDT, 4 hours 19 minutes before
COZ030-032>050-222200- SIGNIFICANT WEATHER OUTLOOK FOR NORTHEAST AND NORTH CENTRAL COLORADO NATIONAL WEATHER SERVICE DENVER CO 130 PM MDT SAT JUL 22 2000 THIS OUTLOOK PERTAINS TO THE FOLLOWING COLORADO COUNTIES ADAMS ARAPAHOE BOULDER CLEAR CREEK DENVER DOUGLAS ELBERT GILPIN GRAND JACKSON JEFFERSON LARIMER LINCOLN LOGAN MORGAN PARK PHILLIPS SEDGWICK SUMMIT WASHINGTON WELD SYNOPSIS...SURFACE HIGH PRESSURE OVER THE GREAT PLAINS WILL CONTINUE TO PRODUCE WEAK LOW LEVEL MOIST UPSLOPE FLOW AGAINST THE EASTERN SLOPE OF THE ROCKY MOUNTAINS DURING THIS AFTERNOON AND EVENING. SURFACE DEWPOINTS OVER NORTHEASTERN COLORADO WILL REMAIN IN THE 50S AND LOWER 60S. STEEP TEMPERATURE LAPSE RATES...LOWER FREEZING LEVELS AND AN UPPER LEVEL DISTURBANCE MOVING SOUTH OVER THE GREAT PLAINS WILL CONTRIBUTE TO THE OVERALL INSTABILITY OF THE ATMOSPHERE ACROSS NORTHEASTERN COLORADO THIS AFTERNOON AND EVENING. THE GREATEST INSTABILITY WILL MAINLY BE ALONG AND WEST OF A CHEYENNE WYOMING TO GOODLAND KANSAS LINE. SUFFICIENT SHEAR WILL BE PRESENT OVER THIS AREA TO PRODUCE ISOLATED SEVERE THUNDERSTORMS WITH LARGE HAIL...DAMAGING WINDS AND POSSIBLE TORNADOES. WITH STRONG HEATING...SCATTERED SHOWERS AND THUNDERSTORMS WILL FORM OVER THE EASTERN FOOTHILLS...THE HIGHER TERRAIN OF THE CHEYENNE RIDGE AND PALMER DIVIDE AND ALONG A BOUNDARY THAT STRETCHES FROM CHEYENNE WYOMING TO AROUND AKRON AND TO NEAR GOODLAND KANSAS EARLY THIS AFTERNOON. THESE STORMS WILL MOVE TO THE SOUTHEAST. A FEW OF THE THUNDERSTORMS WILL PRODUCE HEAVY RAIN OVER THE EASTERN FOOTHILLS WHICH COULD POSE A FLASH FLOOD THREAT IN THE HIGH MEADOWS AND BOBCAT FIRE BURN AREAS. THE AIR MASS OVER THE MOUNTAINS AND MOUNTAIN VALLEYS WILL REMAIN RELATIVELY DRY AND STABLE WITH LITTLE CONVECTIVE DEVELOPMENT ANTICIPATED EXCEPT ALONG AND EAST OF THE FRONT RANGE MOUNTAINS. SPOTTER ACTIVATION WILL BE REQUESTED THIS AFTERNOON AND EVENING OVER THE FRONT RANGE URBAN CORRIDOR AND THE NORTHEASTERN PLAINS. GARD...WFO BOULDER
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 6:01 PM MDT | Tornado Warning | BOU | Morgan, Weld | 44 min |
| Jul 21, 6:17 PM MDT | Tornado Warning | BOU | Washington | 43 min |
| Jul 21, 6:27 PM MDT | Tornado Warning | BOU | Morgan, Weld | 48 min |
| Jul 21, 6:50 PM MDT | Tornado Warning | BOU | Washington | 25 min |
| Jul 21, 7:04 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Morgan | 41 min |
| Jul 21, 7:18 PM MDT | Tornado Warning | BOU | Washington | 27 min |
| Jul 21, 7:21 PM MDT | Severe Thunderstorm Warning | BOU | Sedgwick | 39 min |
| Jul 21, 7:45 PM MDT | Severe Thunderstorm Warning | BOU | Lincoln, Washington | 45 min |
| Jul 21, 7:51 PM MDT | Severe Thunderstorm Warning | BOU | Phillips, Sedgwick | 39 min |
| Jul 21, 11:44 PM MDT | Severe Thunderstorm Warning | BOU | Lincoln | 46 min |
| Jul 22, 12:19 AM MDT | Severe Thunderstorm Warning | BOU | Lincoln | 41 min |
| Jul 22, 12:56 AM MDT | Severe Thunderstorm Warning | BOU | Lincoln | 34 min |
| Jul 22, 1:08 AM MDT | Severe Thunderstorm Warning | BOU | Adams, Arapahoe | 37 min |
| Jul 22, 1:36 AM MDT | Severe Thunderstorm Warning | BOU | Arapahoe, Elbert | 39 min |
| Jul 22, 2:12 AM MDT | Severe Thunderstorm Warning | BOU | Elbert, Lincoln | 33 min |
| Jul 22, 2:45 AM MDT | Severe Thunderstorm Warning | BOU | Lincoln | 45 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.